MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; PACK,HOT,INSTANT,LRG,6X9

MEDLINE INDUSTRIES INC.; PACK,HOT,INSTANT,LRG,6X9
Catalog Number MDS139009
Health Effect - Clinical Codes Eye Injury (1845); Chemical Exposure (2570)
Date of Event 05/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the employee "twisted the bag" to activate the hot pack resulting in the hot pack exploding and its contents contacting the employee's right eye and chest.Per report, the employee was immediately taken to the emergency department where he needed his right eye irrigated due to a chemical burn from the hot pack's contents.There was no reported injury to the employee's chest.Reportedly, the employee followed-up the next day at the eye clinic and is scheduled to return for another follow-up.The employee is reportedly doing well at this time.It was reported that the event did not impact the patient.Due to the reported incident, this medwatch is being filed.The sample was not available to be returned for evaluation.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the employee "twisted the bag" to activate the hot pack and its contents contacted the employee's right eye.

Common Device Name
PACK,HOT,INSTANT,LRG,6X9
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7529818
Report Number1417592-2018-00039
Device Sequence Number11186509
Product Code IMD
UDI-Device Identifier10888277320550
UDI-Public10888277320550
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMDS139009
Device Lot NumberCN1728883
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2018
Initial Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight82